Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the uniqueness of a minimal norm representative of an operator in the commutant of the compressed shift

Authors: Ciprian Foias and Allen Tannenbaum
Journal: Proc. Amer. Math. Soc. 101 (1987), 687-692
MSC: Primary 47A20; Secondary 47A45
MathSciNet review: 911034
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we give a new criterion guaranteeing the uniqueness of a minimal norm representative of a bounded linear operator which commutes with a finite multiplicity shift. We moreover give examples which show that if the hypotheses of our theorem are violated then the minimal norm representative may not be unique.

References [Enhancements On Off] (What's this?)

  • [1] V. M. Adamjan, D. Z. Arov, and M. G. Krein, Infinite Hankel matrices and generalized Carathéodory-Fejér and I. Schur problems, Funct. Anal. Appl. 2 (1968), 169-181. MR 0636333 (58:30446)
  • [2] -, Analytic properties of Schmidt pairs for a Hankel operator and the generalized Schur-Takagi problem, Math. USSR Sb. 15 (1971), 31-73.
  • [3] Gr. Arsene, Z. Ceausescu, and C. Foias, On intertwining dilations. VIII, J. Operator Theory 4 (1980), 55-91. MR 587368 (82d:47013f)
  • [4] C. Foias and W. Mlak, The extended spectrum of completely non-unitary contractins and the spectral mapping theorem. Studia Math. 26 (1966), 239-245. MR 0200722 (34:610)
  • [5] C. Foias and A. Tannenbaum, On the Nehari problem for a certain class of $ {L^\infty }$-functions appearing in control theory, Technical Report, Department of Electrical Engineering, McGill University, February 1986; J. Funct. Anal. (to appear). MR 901235 (89g:30066)
  • [6] C. Foias, A. Tannenbaum, and G. Zames, Sensitivity minimization for arbitrary SISO distributed plants, Systems and Control Lett. 8 (1987), 189-195. MR 877085 (88e:93045)
  • [7] -, Weighted sensitivity minimization for delay systems, IEEE Trans. Automatic Control AC-31 (1986), 763-766. MR 848674 (87g:93024)
  • [8] -, On the $ {H^\infty }$-optimal sensitivity problem for systmes with delays, SIAM J. Control Optim. 25 (1987), 686-705. MR 885192 (88j:93046)
  • [9] -, On decoupling the $ {H^\infty }$-optimal sensitivity problem for products of plants, Systems Control Lett. 7 (1986), 239-246. MR 850441 (87i:93047)
  • [10] B. A. Francis and J. Doyle, Linear control theory with an $ {H^\infty }$ optimality criterion, SIAM J. Control Optim. (to appear). MR 893986 (88e:93032)
  • [11] N. K. Nikolskii, Treatise on the shift operator, Springer-Verlag, Berlin, New York and 1985. MR 827223 (87i:47042)
  • [12] D. Sarason, Generalized interpolation in $ {H^\infty }$, Trans. Amer. Math. Soc. 127 (1967), 179-203. MR 0208383 (34:8193)
  • [13] B. Sz.-Nagy and C. Foias, Dilation des commutants d'opérateurs, C. R. Acad. Sci. Paris Sér. A 266 (1967), 493-495. MR 0236755 (38:5049)
  • [14] -, Harmonic analysis of operators on Hilbert space, North-Holland, Amsterdam, 1970.
  • [15] A. Tannenbaum, Invariance and system theory: Algebraic and geometric aspects, Lecture Notes in Math., vol. 845, Springer-Verlag, Berlin and New York, 1981. MR 611155 (83g:93009)
  • [16] G. Zames, Feedback and optimal sensitivity: model reference transformations, seminorms, and approximate inverses, IEEE Trans. Automatic Control AC-23 (1981), 301-320. MR 613539 (82d:93017)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A20, 47A45

Retrieve articles in all journals with MSC: 47A20, 47A45

Additional Information

Keywords: Compressed shift, commutant, Hardy spaces
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society